Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com

IP Indian Journal of Clinical and Experimental Dermatology


Chrysiasis induced by Q Switched Nd:YAG laser: A case report and review of literature


Full Text PDF Share on Facebook Share on Twitter


Author Details: Hema Pant, Kritika Pandey

Volume : 2

Issue : 4

Online ISSN : 2581-4729

Print ISSN : 2581-4710

Article First Page : 177

Article End Page : 179


Abstract

Chrysiasis refers to blue to slate gray skin pigmentation induced by prolonged treatment with gold salts. Although now an uncommon modality for treatment of arthritis, chrysiasis may still be seen as it can develop even decades after discontinuation of gold therapy. We hereby report a rare case of Q-switched Nd:YAG laser induced chrysiasis in a 65 year old woman who underwent laser treatment for melasma with immediate blue-gray discoloration. She was a known case of rheumatoid arthritis with history of treatment with oral gold salts about 20 years ago. Interestingly this is the first case of chrysiasis induced by laser being reported outside of US and Canada. Dermatologists must be aware of risk of laser induced chrysiasis in individuals with history of gold therapy and this point should be included in history taking as a leading question especially in patients who have received treatment for autoimmune arthiritis (PsA, RA).

Key-words:
Q Switched Nd:YAG laser, Chrysiasis
Key Messages: Dermatologists must be aware of risk of laser induced chrysiasis in individuals with history of gold therapy and this point should be included in history taking as a leading question especially in patients who have received treatment for autoimmune arthiritis (PsA, RA)